MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; QAN, STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; QAN, STENT, ILIAC VEIN
Model Number G57448
Medical Device Problem Codes Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As report to customer relations: the dm is reporting a zilvervena stent delivery system complaint.The physician states ¿he was bringing the device over the wire felt a sudden stop¿.¿as if the shaft of the device had gotten caught up on something¿.This occurred as he brought the device to the patient access site.At this point, he attempted to pull back the device over the wire and deployed the stent accidentally.The following information has been received via email on 13feb2025.-was resistance encountered when advancing the delivery system to the target location? yes.-if resistance was met, how did the physician address this? he attempted to pull back the device over the wire and deployed the stent accidentally.-was the stent fully deployed in the patient? yes, accidentally.-was the stent fully deployed before removing the delivery system from the patient? no.The following information has been received via email on 26feb2025.1.Customer/facility name/id: (b)(6).2.Contact at facility and contact info: (b)(6).3.What was the date of the occurrence? (b)(6).4.On what date were you notified? feb 11, 2025.5.Will the facility be reporting this to a government agency (fda, competent authority, etc.) no, not to the best of my knowledge.6.Is an acknowledgment letter (formal notification of the complaint being received) required? customer did not ask for an acknowledge letter.7.Is any account action needed (credit, no charge replacement, no action, investigation results, etc.¿)? a replacement has been hand delivered to the customer.This is a consignment item.8.Lot: c2232666.9.Gpn: g57448.10.Can you provide any patient information (age, weight, gender, preexisting conditions)? i do not have that information.11.Are images of the device or procedure available? images are not available.12.Did any unintended section of the device remain inside the patient¿s body? no piece or parts of the device or its delivery system were left behind.13.Did the patient require any additional interventions/procedures or experience any adverse effects due to this event? no additional procedures needed.14.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? another device was used to complete the procedure safely and successfully.15.If not with the device in question, how was the procedure performed and/or finished? standard endovascular procedure performed and completed with a new device used.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on (b)(6) 2025.
 
Additional Manufacturer Narrative
Device evaluation 1 unit of lot c2232666 of zvt7-35-80-16-100 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on (b)(6) 2025.The lab and lab attendance can be viewed in the ¿examination of returned device¿ section of the product returns object.Observations from the lab evaluation were as follows; stent returned deployed.Handle in deployed position.Stent examined, no issues observed.Delivery system examined, no issues observed.Device flushes with no issue.Biological matter observed in delivery system 0.035" wire guide passes through device with resistance due to congealed biological matter in the delivery system manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label it should be noted that the instructions for use, ifu0091, which accompanies this device states the following: " do not use the product if there is doubt as to whether the product is sterile¿ and ¿upon removal from package, inspect the product to ensure no damage has occurred¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0091) image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause for the accidental deployment of the stent could be due to patient anatomy.The answer to one of the additional questions indicates that resistance was felt when advancing the delivery system to the target site and the complaint description states that it felt as if the device had got caught on something.This resistance may have been due to tortuous anatomy which led to the user to pull back the device over the wire guide and causing it to deploy accidently.The biological matter observed in the lab evaluation which caused the wire guide to pass through the device with resistance would also potentially have resulted from a tortuous anatomy summary complaint is confirmed based on visual and/or functional inspection.No patient outcome information was shared.Another device was used to complete the procedure safely and successfully.Complaints of this nature will continue to be monitored for similar events.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
QAN, STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21571787
Report Number3001845648-2025-00112
Device Sequence Number8347560
Product Code QAN
UDI-Device Identifier10827002574486
UDI-Public(01)10827002574486(17)271105(10)C2232666
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG57448
Device Catalogue NumberZVT7-35-80-16-100
Device Lot NumberC2232666
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/10/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown